Alert archive / Maryland / High Wind Warnings in 2018
High Wind Warning 2, NWS Baltimore/Washington
NWS Baltimore/Washington issued this high wind warning at Oct 11, 2018, 11:28 PM EDT for Calvert County, Saint Mary's County, Maryland. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 11, 2018, 11:28 PM EDT (03:28 UTC)
- Expired
- Oct 12, 2018, 4:12 AM EDT
- In force
- 5 hr
- Issued by
- NWS Baltimore/Washington
Counties Calvert County, MD, Saint Mary's County, MD
The radar
The Sterling radar (KLWX), 107 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 11, 11:29 PM EDT | NON-TSTM WND DMG | 2 Se Hollywood, MD | WIRES DOWN ON CLARKES LANDING ROAD NEAR MD-235 THREE NOTCH ROAD. |
| Oct 12, 2:30 AM EDT | FLOOD | Great Mills, MD | THE STREAM GAUGE ON SAINT MARY'S RIVER NEAR GREAT MILLS TOUCHED MINOR FLOOD STAGE OF 6.0 FEET AT 2:30 AM. AT THIS LEVEL, FLAT IRON ROAD BEGINS TO FLOOD WITH WATER IN SOME YARDS IN GREAT MILLS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 3.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 959 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.3
The text
As transmitted.
975 WWUS71 KLWX 120328 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 1128 PM EDT Thu Oct 11 2018 MDZ017-018-121130- /O.UPG.KLWX.WI.Y.0007.000000T0000Z-181012T1600Z/ /O.NEW.KLWX.HW.W.0002.181012T0328Z-181012T1000Z/ /O.NEW.KLWX.WI.Y.0008.181012T1000Z-181012T1600Z/ St. Marys-Calvert- Including the cities of Lexington Park, California, Chesapeake Beach, Huntingtown, Dunkirk, North Beach, Lusby, and Prince Frederick 1128 PM EDT Thu Oct 11 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EDT FRIDAY... ...WIND ADVISORY IN EFFECT FROM 6 AM TO NOON EDT FRIDAY... The National Weather Service in Baltimore MD/Washington has issued a High Wind Warning, which is in effect until 6 AM EDT Friday. A Wind Advisory has also been issued. This Wind Advisory is in effect from 6 AM to noon EDT Friday. The Wind Advisory is remains in effect for Friday morning. * TIMING...Tonight and Friday morning. The strongest winds will be late this evening and overnight. * WINDS...Northwest 30 to 40 mph with gusts up to 60 mph tonight, then 25 to 35 mph with gusts up to 50 mph Friday morning. * IMPACTS...The combination of gusty winds and saturated ground will result in numerous downed trees and scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Wind Advisory means that winds of 45 to 55 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ MDZ014-VAZ503-507-508-WVZ501-505-121130- /O.CON.KLWX.WI.Y.0007.000000T0000Z-181012T1600Z/ Anne Arundel-Western Highland-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Western Grant-Western Pendleton- Including the cities of Glen Burnie, Annapolis, Severn, South Gate, Severna Park, Arnold, Odenton, Hightown, Big Meadows, Wintergreen, Bayard, Mount Storm, and Riverton 1128 PM EDT Thu Oct 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT FRIDAY... * TIMING...Tonight and Friday morning. The strongest winds will be late this evening and overnight. * WINDS...Northwest 20 to 30 mph with gusts up to 50 mph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds around 50 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ DCZ001-MDZ011-013-016-503>506-508-VAZ040-052>054-057-501-505-506- 121000- /O.CON.KLWX.WI.Y.0007.000000T0000Z-181012T1000Z/ District of Columbia-Southern Baltimore-Prince Georges-Charles- Northwest Montgomery-Central and Southeast Montgomery- Northwest Howard-Central and Southeast Howard-Southeast Harford- Rappahannock-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-King George-Northern Fauquier- Western Loudoun-Eastern Loudoun- Including the cities of Washington, Baltimore, Bowie, Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, Camp Springs, St. Charles, Waldorf, Germantown, Damascus, Bethesda, Rockville, Gaithersburg, Silver Spring, Lisbon, Columbia, Ellicott City, Aberdeen, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Reston, Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, Arlington, Alexandria, Falls Church, Dahlgren, Warrenton, Purcellville, Leesburg, Ashburn, and Sterling 1128 PM EDT Thu Oct 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... * TIMING...Tonight. The strongest winds will be late this evening and overnight. * WINDS...Northwest 15 to 25 mph with gusts up to 45 mph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 to 55 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ DHOF
2 follow-up statements
582 WWUS71 KLWX 120650 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 250 AM EDT Fri Oct 12 2018 MDZ017-018-121500- /O.CON.KLWX.HW.W.0002.000000T0000Z-181012T1000Z/ /O.CON.KLWX.WI.Y.0008.181012T1000Z-181012T1600Z/ St. Marys-Calvert- Including the cities of Lexington Park, California, Chesapeake Beach, Huntingtown, Dunkirk, North Beach, Lusby, and Prince Frederick 250 AM EDT Fri Oct 12 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO NOON EDT TODAY... * TIMING...Tonight and Friday morning. The strongest winds will be late this evening and overnight. * WINDS...Northwest 25 to 35 mph with gusts up to 60 mph through 6 AM, then gusts up to 50 mph through noon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Wind Advisory means that winds of 45 to 55 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ VAZ055-121500- /O.EXA.KLWX.WI.Y.0007.000000T0000Z-181012T1600Z/ Stafford- Including the city of Falmouth 250 AM EDT Fri Oct 12 2018 ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... The National Weather Service in Baltimore MD/Washington has issued a Wind Advisory, which is in effect until noon EDT today. * TIMING...Tonight and Friday morning. The strongest winds will be late this evening and overnight. * WINDS...Northwest 20 to 30 mph with gusts up to 50 mph. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 to 55 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ DCZ001-MDZ011-013-016-503>506-508-VAZ040-052>054-057-501-505-506- 121500- /O.EXT.KLWX.WI.Y.0007.000000T0000Z-181012T1600Z/ District of Columbia-Southern Baltimore-Prince Georges-Charles- Northwest Montgomery-Central and Southeast Montgomery- Northwest Howard-Central and Southeast Howard-Southeast Harford- Rappahannock-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-King George-Northern Fauquier- Western Loudoun-Eastern Loudoun- Including the cities of Washington, Baltimore, Bowie, Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, Camp Springs, St. Charles, Waldorf, Germantown, Damascus, Bethesda, Rockville, Gaithersburg, Silver Spring, Lisbon, Columbia, Ellicott City, Aberdeen, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Reston, Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, Arlington, Alexandria, Falls Church, Dahlgren, Warrenton, Purcellville, Leesburg, Ashburn, and Sterling 250 AM EDT Fri Oct 12 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... * TIMING...Tonight. The strongest winds will be late this evening and overnight. * WINDS...Northwest 20 to 30 mph with gusts up to 50 mph. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 to 55 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ MDZ014-VAZ503-507-508-WVZ501-505-121500- /O.CON.KLWX.WI.Y.0007.000000T0000Z-181012T1600Z/ Anne Arundel-Western Highland-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Western Grant-Western Pendleton- Including the cities of Glen Burnie, Annapolis, Severn, South Gate, Severna Park, Arnold, Odenton, Hightown, Big Meadows, Wintergreen, Bayard, Mount Storm, and Riverton 250 AM EDT Fri Oct 12 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * TIMING...Tonight and Friday morning. The strongest winds will be late this evening and overnight. * WINDS...Northwest 25 to 35 mph with gusts up to 55 mph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds around 50 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ DHOF
584 WWUS71 KLWX 120812 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 412 AM EDT Fri Oct 12 2018 MDZ017-018-121600- /O.CAN.KLWX.HW.W.0002.000000T0000Z-181012T1000Z/ /O.EXT.KLWX.WI.Y.0008.181012T0812Z-181012T1600Z/ St. Marys-Calvert- Including the cities of Lexington Park, California, Chesapeake Beach, Huntingtown, Dunkirk, North Beach, Lusby, and Prince Frederick 412 AM EDT Fri Oct 12 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Baltimore MD/Washington has cancelled the High Wind Warning. * TIMING...Tonight and Friday morning. The strongest winds will be late this evening and overnight. * WINDS...Northwest 20 to 30 mph with gusts up to 50 mph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 to 55 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ DCZ001-MDZ011-013-014-016-503>506-508-VAZ040-052>055-057-501-503- 505>508-WVZ501-505-121600- /O.CON.KLWX.WI.Y.0007.000000T0000Z-181012T1600Z/ District of Columbia-Southern Baltimore-Prince Georges- Anne Arundel-Charles-Northwest Montgomery- Central and Southeast Montgomery-Northwest Howard- Central and Southeast Howard-Southeast Harford-Rappahannock- Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-King George- Northern Fauquier-Western Highland-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Western Grant-Western Pendleton- Including the cities of Washington, Baltimore, Bowie, Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, Camp Springs, Glen Burnie, Annapolis, Severn, South Gate, Severna Park, Arnold, Odenton, St. Charles, Waldorf, Germantown, Damascus, Bethesda, Rockville, Gaithersburg, Silver Spring, Lisbon, Columbia, Ellicott City, Aberdeen, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Reston, Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, Arlington, Alexandria, Falls Church, Falmouth, Dahlgren, Warrenton, Hightown, Purcellville, Leesburg, Ashburn, Sterling, Big Meadows, Wintergreen, Bayard, Mount Storm, and Riverton 412 AM EDT Fri Oct 12 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * TIMING...Tonight and Friday morning. The strongest winds will be late this evening and overnight. * WINDS...Northwest 20 to 30 mph with gusts up to 50 mph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds around 50 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ DHOF
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this high wind warning went out at Oct 11, 9:27 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Oct 11, 9:27 PM EDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
927 PM EDT Thu Oct 11 2018
.SYNOPSIS...
A cold front is crossing the area tonight as Tropical Storm
Michael passes to our southeast. High pressure will build over
the region on Friday before an upper level disturbance passes
overhead Friday night and into Saturday. High pressure makes a
return late Saturday and persists into Sunday. Low pressure and
its associated cold front will impact the region early next
week.
&&
.NEAR TERM /THROUGH FRIDAY/...
Cold front is currently crossing western portions of the
forecast area and headed east towards the coast. TS Michael is
in northeastern NC headed east-northeast off the coast as well.
Rain has been tapering off from west to east, and the heavy rain
is now confined mostly to southern/central MD, so was able to
cancel much of the flash flood watch. With the passage of the
convective portion of the system further east, the severe
weather threat has been winding down as well.
The cold front will sweep across the area during the rest of the
evening into the overnight hours. Winds will be turning out of
the northwest as the front passes. Rapid pressure rises and
strong gradient will result in winds gusting ranging 35 to 50
mph for much of the area with gusts of 55 mph along the higher
elevations of Blue Ridge mountains in central and northern
Virginia, as well as portions of southern Maryland adjacent to
the waters. This is a bit stronger than anticipated earlier, so
we have expanded the Wind Advisory in these areas through early
Friday morning, and extended some portions through noon Friday.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
High pressure from the central U.S. will migrate eastward and
build in over the region on Friday and into Saturday, bringing
more October like temperatures to the region. A sharp shortwave
trough and upper jet will move over the area Friday night and
into Saturday morning, giving us another shot at showers.
Higher elevations along the Potomac Highlands may even be
greeted with some wet snowflakes given 850 temperatures do drop
below freezing. Conditions will trend drier the second half of
Saturday and into Saturday night with mainly clear conditions
and slightly below normal temperatures. We may finally get some
frost in some of our western zones Saturday night.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
High pressure will be moving offshore on Sunday while a low
pressure system will be moving east over the northern Great
Lakes. Upper level energy could allow for a few showers on
Sunday, but looking into mainly dry conditions. This low
pressure will bring its associated cold front into our area on
Monday. The front will slow down and stall over our region into
Tuesday, maybe Tuesday night, allowing for an increase in
showers and thunderstorms over our area. High pressure will
build over us behind this front Wednesday with returning dry
conditions through the end of the week.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
A cold front is crossing the region tonight as Tropical Storm
Michael passes southeast of the terminals. Showers and isolated
thunderstorms slowly taper off from west to east, with episodes
of IFR conditions in any heavier showers/storms early on.
Winds will turn gusty out of the northwest behind the frontal
passage this evening, with gusts of 30-40 knots expected. Winds
will remain elevated on Friday, but likely hovering in the
25-35 knot range. High pressure will build in to the region the
latter half of Friday, bringing diminishing winds. A shortwave
trough will bring the threat for showers Friday night and early
Saturday morning with periods of sub VFR conditions possible.
High pressure builds in behind this trough with lighter winds
and VFR conditions.
VFR conditions are expected Sunday into Monday with high
pressure in control. Sub-VFR conditions possible Monday into
Tuesday with a frontal boundary over our area and wind gusts to
20 knots possible.
&&
.MARINE...
As a cold front crosses the region tonight and Tropical Storm
Michael passes south and east, strong gusty winds to gale force
are anticipated to develop on all waters overnight and
persist into Friday morning. Storm force winds are expected for
a time overnight over the lower tidal Potomac and lower
Maryland portion of the Chesapeake Bay. There has been the
potential for waterspouts over these lower marine zones, but
the most favorable right-quadrant dynamics ahead of Michael
have remained, and should stay mainly to the south.
Winds will gradually subside Friday afternoon through Saturday,
but Small Craft Advisories will likely be needed Saturday before
winds go completely light by Saturday evening thanks to high
pressure building overhead.
Wind gusts should remain below small craft criteria on Sunday into
Sunday night. Winds will increase on Monday into Tuesday as a
frontal boundary lingers near our area, which may require a Small
Craft Advisory over the waters.
&&
.TIDES/COASTAL FLOODING...
A southerly flow has been shifting to the north tonight, so
anomalies have started to drop. However, with elevated water
levels expected to continue for a bit longer, minor flooding
continues for one more cycle in sensitive areas. A Coastal
Flood Advisory remains in effect for Washington DC, Annapolis,
and Baltimore given the elevated water levels.
Strong northwest winds in the wake of a cold front and Tropical
Storm Michael exiting to the northeast will likely promote a
rapid drop in anomalies, with potential for tidal blowout
conditions on Friday.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Wind Advisory until 6 AM EDT Friday for DCZ001.
Coastal Flood Advisory until 1 AM EDT Friday for DCZ001.
MD...Flash Flood Watch until 6 AM EDT Friday for MDZ013-014-016>018.
Wind Advisory until 6 AM EDT Friday for MDZ011-013-016-503>506-
508.
Coastal Flood Advisory until 11 PM EDT this evening for MDZ014.
Wind Advisory until noon EDT Friday for MDZ014-017-018.
Coastal Flood Advisory until midnight EDT tonight for MDZ011.
VA...Wind Advisory until noon EDT Friday for VAZ503-507-508.
Flash Flood Watch until 6 AM EDT Friday for VAZ057.
Wind Advisory until 6 AM EDT Friday for VAZ040-052>054-057-501-
505-506.
WV...Wind Advisory until noon EDT Friday for WVZ501-505.
MARINE...Small Craft Advisory from 6 PM Friday to 6 AM EDT Saturday for
ANZ530>543.
Gale Warning until 6 PM EDT Friday for ANZ530>532-535-536-
538>542.
Storm Warning until 6 PM EDT Friday for ANZ534-543.
Storm Warning until 6 AM EDT Friday for ANZ533-537.
Gale Warning from 6 AM to 6 PM EDT Friday for ANZ533-537.
&&
SYNOPSIS...BKF/RCM
NEAR TERM...BKF/RCM
SHORT TERM...BKF/RCM
LONG TERM...IMR
AVIATION...IMR/BKF/RCM
MARINE...IMR/BKF/RCM
TIDES/COASTAL FLOODING...LFR/RCMHazardous weather outlook, Oct 11, 10:54 PM EDT, 34 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 1054 PM EDT Thu Oct 11 2018 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-130300- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Southern Baltimore-Prince Georges- Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford- Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 1054 PM EDT Thu Oct 11 2018 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and adjacent counties in central Maryland and northern Virginia as well as the District of Columbia. .DAY ONE...Tonight A Wind Advisory is in effect for Washington DC, much of northern and central Maryland as well as portions of northern Virginia tonight. A Storm Warning is in effect for the lower tidal Potomac and lower Maryland portion of the Chesapeake Bay tonight. A Gale Warning is in effect for the remainder of the waters during this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Wind Advisory is in effect for the western shore of Maryland through Friday morning. A Storm Warning is in effect for the lower tidal Potomac and lower Maryland portion of the Chesapeake Bay Friday. A Gale Warning is in effect for the remainig waters Friday. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report significant weather through standard operating procedures. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-130300- Washington-Frederick MD-Carroll-Northern Baltimore- Extreme Western Allegany-Central and Eastern Allegany- Northwest Montgomery-Central and Southeast Montgomery- Northwest Howard-Central and Southeast Howard-Northwest Harford- Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke- Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Highland- Eastern Highland-Western Loudoun-Eastern Loudoun- Northern Virginia Blue Ridge-Central Virginia Blue Ridge- Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant- Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 1054 PM EDT Thu Oct 11 2018 This Hazardous Weather Outlook is for eastern West Virginia, northern and central Virginia, and central and western Maryland with the exception of Garrett County. .DAY ONE...Tonight A Wind Advisory is in effect for portions of northern and central Maryland, portions of northern Virginia, the northern and central Virginia Blue Ridge Mountains, and the Allegheny Mountains in eastern West Virginia and western Virginia tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Wind Advisory is in effect for the northern and central Virginia Blue Ridge Mountains and the Allegheny Mountains in eastern West Virginia and western Virginia through Friday morning. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report significant weather through standard operating procedures.
In the hours before
Local storm report, Oct 11, 10:41 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1041 PM EDT THU OCT 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM MARINE TSTM WIND POINT LOOKOUT 38.04N 76.32W
10/11/2018 M51 MPH ANZ537 MD BUOY
&&
EVENT NUMBER LWX1802203
LEELocal storm report, Oct 11, 10:47 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1047 PM EDT THU OCT 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM FLOOD LA PLATA 38.53N 76.97W
10/11/2018 CHARLES MD 911 CALL CENTER
WIDESPREAD ROAD CLOSURES ACROSS THE COUNTY DUE TO
FLOODING. SOME ROADS SUSPECTED TO BE WASHED OUT.
&&
EVENT NUMBER LWX1802204
RCMLocal storm report, Oct 11, 10:48 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1048 PM EDT THU OCT 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLOOD KING GEORGE 38.27N 77.18W
10/11/2018 KING GEORGE VA 911 CALL CENTER
REPORTS OF FLOODED ROADS ACROSS THE ENTIRE COUNTY,
INCLUDING NEAR THE INTERSECTION OF U.S. ROUTE 301 AND
SUNSET LANE.
&&
EVENT NUMBER LWX1802205
LEELocal storm report, Oct 11, 10:50 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1050 PM EDT THU OCT 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM FLOOD LEONARDTOWN 38.30N 76.64W
10/11/2018 ST. MARYS MD 911 CALL CENTER
NUMEROUS ROADS WERE CLOSED DUE TO HIGH WATER THROUGHOUT
THE COUNTY.
&&
EVENT NUMBER LWX1802206
BJLLocal storm report, Oct 11, 10:52 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1052 PM EDT THU OCT 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM MARINE TSTM WIND WEBSTER FIELD 38.15N 76.42W
10/11/2018 M45 MPH ST. MARYS MD ASOS
ST. INIGOES
&&
EVENT NUMBER LWX1802207
LEELocal storm report, Oct 11, 10:54 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1054 PM EDT THU OCT 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM MARINE TSTM WIND 6 SSE FISHING CREEK 38.26N 76.18W
10/11/2018 M43 MPH ANZ534 MD BUOY
&&
EVENT NUMBER LWX1802208
LEEThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 10:12 PM EDT | Areal Flood Warning | LWX | Calvert, Charles, Prince George's, Saint Mary's | 15 hr |
| Oct 11, 11:28 PM EDT | Wind Advisory | LWX | Calvert, Saint Mary's | 9 hr |
| Oct 12, 1:09 AM EDT | Coastal Flood Advisory | LWX | Saint Mary's | 38 min |
| Oct 12, 1:47 AM EDT | Coastal Flood Warning | LWX | Saint Mary's | 2 hr |
Nearby
High Wind Warnings in Maryland, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.